Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Heart started racing after lifting heavy weight. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
I just lifted up something heavy and afterwards my heart started racing. I also got weak and shakey for awhile. Why? Im 29 years old. Not over weight.
Posted Mon, 25 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Y V Siva Sankara Murty 28 minutes later

Thanks for your query.

Lifting heavy weight can increase the heart rate.

Monitoring the heart rate can identify if this is within the normal range or much higher.
In conditions like anemia (low hemoglobin level) the heart rate can shoot up much higher and a person may feel shaky. Do you have any pallor of the palms, soles, oral mucosa etc.

It can also shoot much higher in heart problems like arrythmias. ECG taken during an episode can help in the diagnosis.

So your doctor after physical examination may perform an ECG (along with other investigations as required) to rule out any pathology that may be responsible for this.

If there is no problem with the heart or one is not anaemic gradual increase of weight during weight training may help.

Hope I answered your query.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor